Hail, Burleigh
- When
- May 26, 9:05 AM CST to 9:07 AM CST
- Where
- Burleigh County, 9 mi E of Bismarck
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 46.800, -100.583
Reported along interstate 94.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 2:00 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT FRI MAY 26 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE GOOD CONVECTIVE POTENTIAL TONIGHT AND SATURDAY NIGHT...AND DAYTIME TEMPERATURES WITH TIGHT TEMPERATURE GRADIENT SATURDAY AND SUNDAY NORTHWEST TO SOUTHEAST WITH TROUGH/FRONTAL BOUNDARY OVER CENTRAL NORTH DAKOTA. CURRENTLY...UPPER LEVEL RIDGE AXIS OVER THE NORTHERN PLAINS WITH A LOW PRESSURE TROUGH OVER EASTERN MONTANA. LEFTOVER SHOWERS AND THUNDERSTORMS MOVING THROUGH THE NORTHWEST AND NORTH CENTRAL FORECAST AREA WITH STILL SOME STRONG THUNDERSTORMS OVER NORTHEAST MONTANA. WILL MODIFY MORNING POP GRIDS A LITTLE LATER AFTER LOOKING AT LATEST REGIONAL RADAR AND SHORT TERM MODEL DATA. SURFACE TROUGH WILL SLOWLY MOVE EAST TODAY AND TONIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS WILL DEVELOP LATER THIS MORNING AND AFTERNOON AHEAD OF THE TROUGH...THEN SLOWLY SUBSIDING WEST TO EAST AS THE PRESSURE GRADIENT RELAXES AND THE TROUGH SLIDES MORE OVER THE CENTRAL PART OF THE STATE BY THIS EVENING. SOUTHERLY FLOW WILL TRANSPORT WARMER TEMPERATURES AND HIGHER DEWPOINTS INTO THE REGION TODAY. EXPECTING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS MAINLY THIS EVENING AND OVERNIGHT OVER THE ENTIRE AREA. CONVECTIVE TEMPS LOOKING HIGH OVER THE CENTRAL AND EAST THIS AFTERNOON...SO REMOVED LOW POPS BUT KEPT IN ACROSS THE WEST WHERE THE CAP IS WEAKER AND WHERE ONE WOULD EXPECT A BETTER CHANCE OF THUNDERSTORMS DEVELOPING OR PROPAGATING IN FROM MONTANA. THE SURFACE TROUGH MOVES VERY LITTLE SATURDAY REMAINING ACROSS THE CENTRAL...WITH NORTHERLY FLOW BEHIND THE TROUGH ADVECTING IN COOLER AIR OVER THE NORTHWEST FORECAST AREA. THIS WILL SET UP A TIGHT TEMPERATURE GRADIENT NORTHWEST TO SOUTHEAST WITH THE SOUTHEAST PORTION OF THE STATE SEEING MAX TEMPS SOME 15 TO 20 DEGREES WARMER. ANOTHER ROUND OF STRONG TO SEVERE STORMS EXPECTED SATURDAY EVENING AND OVERNIGHT WITH UNSTABLE ATMOSPHERE AND SURFACE BOUNDARY STRETCHED OVER THE AREA PROVIDING AMPLE LIFT. LEFT THE AFTERNOON DRY FOR NOW WITH STRONG CAP IN PLACE. TOOK OUT THUNDER MENTION NORTHWEST DUE TO SHOWALTER INDEX WELL ABOVE ZERO AND ALL INSTABILITY MAINLY OVER THE CENTRAL AND EAST. SURFACE TROUGH MOVES SLOWLY EAST SUNDAY...WITH STILL A GOOD TEMPERATURE GRADIENT REMAINING OVER THE REGION...BUT WITH LOWER MAX TEMPS EXPECTED CENTRAL AS NORTHERLY FLOW SETS UP BEHIND THE LOW. KEPT IN SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT WITH INSTABILITY AND SURFACE TROUGH CENTRAL AND EAST...AND SHORT WAVE ENERGY WEST. .LONG TERM...MONDAY THROUGH THURSDAY... LONG RANGE MODELS REMAIN CONSISTENT WITH A FAIRLY ACTIVE PERIOD. SOUTH TO SOUTHWEST FLOW ALOFT EARLY BECOMING MORE ZONAL LATER IN THE PERIOD. SEVERAL SHORTWAVES RIDING THROUGH THE MID AND UPPER FLOW WILL KEEP THE THREAT OF THUNDERSTORMS IN THE FORECAST. TIMING REMAINS THE ONLY CONCERN FOR THE LONG TERM. TEMPERATURES EXPECTED TO REMAIN AT OR ABOVE THE NORMS FOR THIS TIME YEAR. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT FRI MAY 26 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 442 AM CDT FRI MAY 26 2006 /342 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE TROUGH WILL MOVE INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND OVERNIGHT ACROSS THE FORECAST AREA. SOME THUNDERSTORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED FOR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY NIGHT. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
853 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM HAIL MINOT 48.23N 101.30W
05/26/2006 E0.50 INCH WARD ND CO-OP OBSERVER
MINOT NORTH HILL LOCATION.
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HAIL 5 N MANDAN 46.90N 100.89W
05/26/2006 E0.75 INCH BURLEIGH ND TRAINED SPOTTER
&&
SWICHEThe Bismarck radar (KBIS), 14 km away, was scanning. The volume nearest the first event began at 15:05 UTC.
1 hail. Local standard time, as filed.
Reported along interstate 94.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505217.